# SDR 2025FA0000445

- Difficulty date: June 5, 2025
- Submitted: July 2, 2025
- Operation: General aviation
- Aircraft: N556CE
- Make and model: Cirrus SR22
- Aircraft serial: 3653
- Aircraft time: 1,432 hours
- Engine: Cont IO550N
- Engine time: 1,432 hours
- Propeller: Hartzl PHCJ3YR2
- System (JASC): 2400 · Electrical Power System
- Part: Rheostat
- Part number: 24900001
- Part serial: 0190
- Condition: Unknown
- Location: Zone 100
- Part time: 1,432 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AIRCRAFT IS A CIRRUS SR22 WITH THE GARMIN PERSPECTIVE AVIONICS SUITE CONSISTING OF 2 GARMIN 1000 DISPLAYS SERVING AS A PFD & MFD. PILOT REPORTS THAT WHILE FLYING ON AN IFR FLIGHT PLAN BOTH THE PFD & MFD WENT COMPLETELY BLACK & UNREADABLE. AUTOPILOT REMAINED ENGAGED ENTIRE TIME.   DECLAREDAN EMERGENCY AND FLYING USING STANDBY INSTRUMENTS, PFD & MFD RETURNED TO NORMAL OPS. REST OF FLT  WITHOUT INCIDENT. ASKED BY PILOT/OWNER TO TROUBLESHOOT THE ISSUE & RESOLVE PROBLEM.  REACHED OUT TO GARMIN 1ST & TOLD IT WAS A CIRRUS ISSUE & THAT IT SOUNDED LIKE A DEFECTIVE RHEOSTAT.  REACHED OUT TO CIRRUS & WAS TOLD BY SEVERAL OF THEIR STAFF THAT THEY HAD NEVER HEARD OF THIS HAPPENING BEFORE.  NEVER  ABLE TO GET ANY TYPE OF DEFINITIVE ANSWER FROM CIRRUS ON HOW TO PROCEED. DECIDED TO REPLACE THE RHEOSTAT, NEVER FOUND THE CAUSE OF FAILURE.  MANUFACTURER STATED TO TEST THE RHEOSTAT MYSELF WITH A MULTIMETER.
